Thunderstorm Wind, Logan
- When
- July 25, 1:11 PM EST to 1:15 PM EST
- Where
- Logan County, Belle Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -83.750
Large limbs were downed.
7 thunderstorm wind, 1 flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 25, 1:04 PM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
204 PM EDT MON JUL 25 2005
.SHORT TERM (THIS AFTERNOON)...
CONVECTION FIRING ALONG BOUNDARY OVER NRN FCST AREA. HAVE BUMPED UP
CHANCE OF PRECIP FOR THE NORTHERN TIER OR TWO OF CWA.
FRANKS
&&
.AVIATION (18Z-18Z)...
UPPER LEVEL HI PRESSURE CNTRD OVER LOWR MS VLY TO BLD EWD INTO TN
VLY OVER THE NEXT 24 HOURS. SFC FRONT HAS SLIPPED INTO EXTREME NRN
OH. SFC DEWPOINT POOLING IN THE UPPER 70S ALONG WITH SUNSHINE HAS
RESULTED IN MLCAPES BTWN 3000 J/KG AND 4000 J/KG. DEVELOPING CLUSTER
OF STORMS OVER NRN INDIANA AND NW OH TO TRACK ESE INTO THE AFTN AND
WL LKLY GRAZE ILN/S NRN COUNTIES WHERE BETTER INSTBY WL EXIST. HAVE
MENTIONED CB IN CNTRL OH TAF SITES WITH BEST COVERAGE EXPECTED TO
STAY N OF TAF SITES. WIND GRADIENT TO INCREASE LATE TNGT ACRS THE
N AND THIS MAY LIMIT FOG DEVELOPMENT. EXPECT TSTMS TO HOLD OFF TIL
LATE TUE AFTN AS FRONT APPROACHES TAF SITES...SO HAVE KEPT FCST
DRY THRU 18Z.
&&
.PREVIOUS DISCUSSIONS...
(ISSUED 1237 PM EDT MON JUL 25 2005)
SHORT TERM (THIS AFTERNOON)...
LOOKING AT DEWPOINTS IN THE UPPER 70S TO PERSIST ACROSS CWA FOR A
GOOD CHUNK OF THE AFTERNOON. THIS BROUGHT HEAT INDEXES UP BY ABOUT
2-4 DEG ACROSS THE BOARD FROM MORNING FCST. NO CHANGE IN
TEMPERATURES BUT AFM/PFM UPDATED FOR HIGHER HXS.
FRANKS
(ISSUED 1032 AM EDT MON JUL 25 2005)
SHORT TERM (TODAY)...
UPPER LEVEL HI PRESSURE CNTRD OVER LOWR MS VLY TO BLD EWD
INTO TN VLY OVER THE NEXT 24 HOURS. HEIGHT AND THICKNESS RISES
ESPECIALLY ACRS THE S WL ENABLE TEMPS TO WARM SEVERAL DEGS ABV
YDA/S READINGS. WL CONTINUE CURRENT HEADLINES HIGHLIGHTING
EXCESSSIVE HEAT.
S/W ENERGY DROPPING THRU SRN CANADA HAS ALLOWED SFC FRONT TO
SLIP INTO EXTREME NRN OH. SFC DEWPOINT POOLING IN THE UPPER 70S
ALONG WITH SUNSHINE HAS RESULTED IN MLCAPES AROUND 3000 J/KG.
DEVELOPING CLUSTER OF STORMS OVER NRN INDIANA TO TRACK ESE
INTO THE AFTN AND WL LKLY GRAZE ILN/S NRN COUNTIES WHERE BETTER
INSTBY WL EXIST. WL UPDATE ZONES FOR SVR-TSTM WATCH ACRS W CNTRL
OH AND GENERALLY INCRS POPS ACRS THE N.
(ISSUED AT 450 AM EDT MON JUL 25 2005)
SHORT TERM (TODAY THROUGH WEDNESDAY)...
CLEAR SKIES ACROSS AREA THIS MORNING WITH UPPER LEVEL RIDGE STILL IN
PLACE ACROSS REGION. COULD SEE SOME DEBRIS CLOUDS FROM MCS OVER IOWA
SNEAK INTO NORTHERN PORTIONS OF FA LATER THIS MORNING. HOWEVER...
THINK SUNNY TO MOSTLY SUNNY SHOULD STILL HOLD FOR TODAY AS CAP
ASSOCIATED WITH AXIS OF WARMER AIR ALOFT SHOULD SUPPRESS MAJORITY OF
CLOUDS TODAY.
MODELS HAVE BACKED OFF A LITTLE ON 850 TEMPS FOR TODAY BUT ARE STILL
SHOWING AN AXIS OF 21 TO 22 DEGREES STRETCHING FROM NORTH CENTRAL
INDIANA DOWN INTO SOUTH CENTRAL OHIO THIS AFTERNOON. WE ACTUALLY HAD
A TOUGH TIME MIXING TO 850 MB ON SUNDAY THOUGH AS INVERSION
DEVELOPED AROUND 880 MB AND AM AFRAID WE MAY HAVE A SIMILAR
SITUATION THIS AFTERNOON. AS A RESULT...NOT SURE IF WE WILL REALIZE
THE UPPER 90S THAT THE 850 TEMPS WOULD SUPPORT FOR TODAY ACROSS OUR
SOUTH. HAVE THEREFORE TRIMMED THINGS BACK A DEGREE OR TWO AND
GENERALLY WENT WITH HIGHS IN THE LOWER 90S FAR NORTH TO MID 90S
ELSEWHERE TODAY. MID 70 DEWPOINTS EXTEND WELL BACK TO OUR WEST AND
SOUTHWEST SO THINK WE WILL CONTINUE TO SEE MID 70 DEWPOINTS THROUGH
THE DAY TODAY. THIS YIELDS HEAT INDICES FOR LATER THIS AFTERNOON
GENERALLY IN THE 100 TO 108 RANGE.
LOOKS LIKE CAP MAY WEAKEN A LITTLE EARLY THIS EVENING. THINK THIS
MAY BE ENOUGH TO POP A STRAY THUNDERSTORM OR TWO TONIGHT...MAINLY
ACROSS THE NORTH...SIMILAR TO A FEW OF THE SHOWERS/THUNDERSTORMS
THAT HAVE DEVELOPED BACK ACROSS ILLINOIS THIS MORNING. HAVE
THEREFORE INCLUDED A SLIGHT CHANCE ACROSS OUR NORTH OVERNIGHT.
MODELS HAVE SPED UP FRONT FOR TUESDAY AFTERNOON INTO TUESDAY NIGHT.
WITH HIGH TO OUR SOUTH THOUGH...THINK NAM MAY BE A LITTLE TOO FAST
AND HAVE THEREFORE TRENDED FORECAST TOWARD THE SLOWER GFS SOLUTION.
THIS WOULD BRING A CHANCE OF SHOWERS AND THUNDERSTORMS INTO OUR
NORTH LATE IN THE DAY TUESDAY AND THEN OVERSPREAD OUR AREA TUESDAY
NIGHT INTO EARLY WEDNESDAY.
AHEAD OF FRONT...LOOKS LIKE TEMPS ON TUESDAY WILL WARM INTO THE
LOWER TO MIDDLE 90S ACROSS OUR SOUTH. THIS WOULD PUT HEAT INDICES
ONCE AGAIN IN THE 100 TO 105 RANGE IN THE SOUTH. WITH A LITTLE
COOLER TEMPS ACROSS THE NORTH...THEY SHOULD REMAIN JUST BELOW
ADVISORY CRITERIA ON TUESDAY.
HAVE CONVERTED EXCESSIVE HEAT WATCH TO A HEAT ADVISORY FOR THE EAST
TODAY...AND CONTINUED IT THROUGH TUESDAY NIGHT FOR THE SOUTHEAST.
LEFT ADVISORIES/WARNINGS AS IS ACROSS THE WEST.
(ISSUED AT 339 PM EDT SUN JUL 24 2005)
LONG TERM (TUESDAY THROUGH SUNDAY)...
TIMING DIFFERENCES REMAIN WITH FROPA ON WED. 00Z GFS HAS SLOWED UP
FRONT AND HAS IT RUNNING FROM NR DAY-YNG AT 12Z WED. THIS IS ABOUT
50 MILES NORTH OF ITS 00Z 7/23 RUN. 12Z GFS HAS THE FRONT AT
YESTERDAYS 00Z POSITION...WHICH IS SLOWER THAN YESTERDAYS 12Z RUN.
MEANWHILE NAM CONTINUES TO BE ABOUT 6 HOURS QUICKER THAN ANY RUN OF
THE GFS. AGREE WITH HPC THINKING AND WILL FOLLOW THEIR
SOLUTION...WHICH IS CLOSE TO 00Z GFS. THEREFORE...WILL KEEP BEST
POPS ON WEDNESDAY...AND WILL KEEP POPS INTO WEDNESDAY NIGHT...AND
WILL LINGER THEM INTO THU MRNG IN THE SOUTH. AS FOR TUE...WITH
SLOWER SOLUTION...WILL KEEP LOW POPS IN THE NORTH...BUT WILL DRY OUT
THE SOUTH.
HIGH BUILDS IN FOR THU AFT INTO SAT. 06Z AND 12Z GFS ARE MUCH
WEAKER WITH S/W DROPPING INTO GREAT LAKES ON SUN...SO KEPT SUNDAY
DRY.
WITH PCPN DELAYED ON TUE...HEAT INDICES ARE EXPECTED TO JUMP AGAIN
TO NEAR WARNING LEVELS AGAIN IN THE SOUTH. DIDNT STRAY TOO FAR FROM
HPC TEMPS IN THE EXTENDED.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING FOR OHZ042-051>053-060>062 UNTIL
MIDNIGHT TUESDAY.
...EXCESSIVE HEAT WARNING FOR OHZ070>072-077-078 UNTIL 6 AM
WEDNESDAY.
...HEAT ADVISORY FOR OHZ073-079>082-088 UNTIL 6 AM WEDNESDAY.
...HEAT ADVISORY FOR OHZ026-034-035-043>045-054-055-063>065-074
UNTIL MIDNIGHT TUESDAY.
KY...EXCESSIVE HEAT WARNING FOR KYZ089>096 UNTIL 6 AM WEDNESDAY.
...HEAT ADVISORY FOR KYZ097>100 UNTIL 6 AM WEDNESDAY.
IN...EXCESSIVE HEAT WARNING FOR INZ050-058-059 UNTIL MIDNIGHT
TUESDAY.
...EXCESSIVE HEAT WARNING FOR INZ066-073>075-080 UNTIL 6 AM
WEDNESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT MON JUL 25 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260857- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 458 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY HOT AND HUMID CONDITIONS WILL PRODUCE HEAT INDICES IN THE 100 TO 108 DEGREE RANGE ACROSS MUCH OF THE REGION THIS AFTERNOON. AN EXCESSIVE HEAT WARNING REMAINS IN PLACE TODAY FOR THE WHITEWATER AND MIAMI VALLEYS AS WELL AS THE GREATER CINCINNATI AREA. A HEAT ADVISORY IS IN PLACE ACROSS THE REMAINDER OF THE AREA (EXCEPT FOR AREAS TO THE NORTH OF COLUMBUS). PLEASE REFERENCE CLENPWILN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS WILL LINGER INTO TUESDAY. HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE ACROSS SOUTHEAST INDIANA... SOUTHERN OHIO AND NORTHERN KENTUCKY TUESDAY AFTERNOON. A COLD FRONT WILL DROP DOWN ACROSS THE AREA TUESDAY NIGHT. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. A FEW OF THE THUNDERSTORMS MAY BE SEVERE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cincinnati radar (KILN), 120 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
7 thunderstorm wind, 1 flood, 1 hail. Local standard time, as filed.
Large limbs were downed.
Two trees were knocked down.
Trees and powerlines were downed.
Trees were downed.
Power poles and lines were knocked down.
Trees and power lines were downed.
A couple of homes sustained roof damage from straight-line winds.
An area of severe thunderstorms moved across Hocking county during the mid afternoon. The storms produced heavy rain, with several roads flooded across the eastern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469831, 5469825, 5469826, 5469827, 5469828, 5469829, 5469832, 5469833, 5469830.